MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 16F; FEEDING DEVICE

BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 16F; FEEDING DEVICE
Model Number 000716
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that, approximately five years post use, the balloon allegedly ruptured on a feeding device.It was further reported that the balloon rupture was identified after the feeding catheter existed through the stoma.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: dhr review for corporate lot no.Ngbs0071 of product 000716 used in the manufacturing of this lot did not show any rejects for certain qa random visual inspection; no rejects were reported for the reported issue.Various inspections were reported for various components/subassemblies where no rejects were recorded.Investigation summary: one 16 fr tri-funnel repl gastrostomy feeding tube was returned for evaluation.Visual, microscopic, tactile, and functional evaluations were performed.The investigation is confirmed for balloon deflation, more specifically, a balloon burst.The device manifested a rupture in the balloon, partially circumferential, with evidence of tearing with sharp edges and a relatively rough grained break surface.Stretched balloon material was discolored.Infusion through the inflation port was more difficult than normal and resulted in a leak at the burst.The complaint of a balloon rupture is confirmed, and while a definitive root cause could not be determined based upon available information, procedural issues such as overinflation or balloon damage may have contributed to this event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
TRI-FUNNEL REPL GAST 16F
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7929130
Report Number3006260740-2018-02692
Device Sequence Number1449002
Product Code KNT
UDI-Device Identifier00801741037139
UDI-Public(01)00801741037139
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000716
Device Catalogue Number000716
Device Lot NumberNGBS0071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDUSTRIALIZED DIET TROFIC BASIC 1,5; INDUSTRIALIZED DIET TROFIC BASIC 1,5; INDUSTRIALIZED DIET TROFIC BASIC 1,5
Patient Age89 YR
Patient Weight70